Missouri, 2010Flooding in Missouri, June 3, 2010
June 3, 2010 · NWS SGF · 2 events in 1 county or zone
Isolated thunderstorms producing locally heavy rainfall moved over portions of south central Missouri and produced localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms producing locally heavy rainfall moved over portions of south central Missouri and produced localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 3, 6:29 AM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 3, 6:29 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 AM CDT THU JUN 3 2010
.DISCUSSION...
THE LARGE SCALE PATTERN WILL INITIALLY FEATURE A HIGH ZONAL
INDEX ACROSS THE LOWER 48. THE UPPER LEVEL FLOW WILL VEER EVER SO
SLIGHTLY TO THE WEST NORTHWEST ACROSS THE CENTRAL UNITED STATES BY
THE WEEKEND. THIS LARGE SCALE REGIME WILL FAVOR A SYNOPTIC SCALE
FRONT MEANDERING ACROSS THE REGION. A RICH LOW LEVEL THETA E
AIRMASS WILL ALSO BE PRESENT FROM THE MISSOURI OZARKS...WEST INTO
THE CENTRAL PLAINS. WITH THE THETA E GRADIENT NEARBY...WE WILL
REMAIN SUSCEPTIBLE TO NOCTURNAL MCS ACTIVITY. THUS...THUNDERSTORM
CHANCES WERE THE MAIN FORECAST CONCERN.
TODAY AND TONIGHT...LEFT OVER TRAILING STRATIFORM PRECIPITATION
WILL CLEAR OUT OF THE AREA THIS MORNING. THUNDERSTORM CHANCES
TODAY WILL BE DICTATED BY REMAINING OUTFLOW BOUNDARIES DOWN ACROSS
SOUTHERN MISSOURI. SHORT RANGE MODELS INDICATE THE CAP MAY WEAKEN
ENOUGH FOR A FEW MORE STORMS THIS AFTERNOON. MEANWHILE...THAT
SYNOPTIC SCALE FRONT CURRENTLY LOCATED ACROSS SOUTHEAST KANSAS AND
CENTRAL MISSOURI WILL BEGIN TO SHIFT NORTH. ANY ACTIVITY
ASSOCIATED WITH THIS FRONT SHOULD TEND TO REMAIN NORTH OF THE
OZARKS. TEMPERATURES WILL BE TRICKY AS WE WILL INITIALLY BE
DEALING WITH A DECENT AMOUNT OF CLOUD COVER. DID NOT STRAY ALL
THAT MUCH FROM WARMER MAV NUMBERS AS WE SHOULD SEE A GOOD AMOUNT
OF CLEARING. ANY STORMS THAT DO FIRE ACROSS SOUTHERN MISSOURI
SHOULD THEN DISSIPATE EARLY THIS EVENING. SUB SEVERE WIND/HAIL
WOULD BE THE MAIN THREATS WITH ANY STORMS THAT DO DEVELOP AS THE
BEST INSTABILITY SHIFTS SOUTH INTO ARKANSAS.
FRIDAY INTO EARLY NEXT WEEK...THAT FRONTAL BOUNDARY WILL INITIALLY
SET UP ACROSS NORTHERN MISSOURI. KEPT SLIGHT CHANCE POPS GOING UP
ACROSS CENTRAL MISSOURI INTO THE WEEKEND IN CASE ACTIVITY ALONG
THE FRONT CAN SNEAK SOUTH. MEDIUM RANGE MODELS INDICATE THAT THE
FRONT MAY BE ABLE TO MAKE SOUTHWARD PROGRESS BY THE MIDDLE OF NEXT
WEEK AS THE UPPER LEVEL FLOW UNDERGOES MORE VEERING. THIS WOULD
BRING BETTER CHANCES FOR CONVECTION BACK INTO THE OZARKS. AS WAS
MENTIONED PREVIOUSLY...WE WILL HAVE TO WATCH FOR MCS DEVELOPMENT
BACK TO THE WEST ON A NIGHTLY BASIS. THIS SYNOPTIC REGIME WILL
FAVOR THESE MCSS TRACKING EITHER EAST OR SOUTHEAST TOWARDS OUR
GENERALLY VICINITY. THEREFORE KEPT SLIGHT CHANCE POPS GOING.
TEMPERATURES WILL BE HIGHLY DEPENDENT ON THAT FRONT AND
CONVECTION. SATURDAY STILL LOOKS HOT AS MODELS CONTINUE TO PROG
850 MB TEMPERATURES IN THE LOWER 20S CELSIUS.
SCHAUMANN
&&
.AVIATION...
AVIATION CONCERNS FOR THIS TAF PACKAGE CENTER AROUND MORNING
SHOWER ACTIVITY...FOLLOWED BY LOW PROBABILITY CONVECTIVE CHANCES
THIS AFTERNOON MAINLY FOR KBBG.
SHOWERS CONTINUE TO WANE AS OF 1130Z THIS MORNING...WITH
JUST A BIT OF SCATTERED LIGHT RAIN SHOWER ACTIVITY REMAINING. AT
THIS TIME...WOULDN'T BE TERRIBLY SURPRISED TO SEE A BRIEF LIGHT
SHOWER AT KBBG THIS MORNING...AND THINK THAT KSGF AND KJLN WILL
REMAIN DRY.
LATER THIS AFTERNOON...THUNDERSTORM ACTIVITY MAY BEGIN TO DEVELOP
ALONG RESIDUAL OUTFLOW BOUNDARIES ACROSS THE AREA. AT THIS
TIME...APPEARS THAT BEST CHANCES WILL SOUTH OF KJLN AND KSGF...SO
HAVE KEPT ALL CONVECTIVE CHANCES NIL FOR THOSE SITES. FOR
KBBG...CONFIDENCE REMAINS VERY LOW AS TO TIMING AND COVERAGE OF
ANY SHRA/TSRA ACTIVITY THIS AFTERNOON...AND FOR THIS TAF CYCLE
HAVE JUST INCLUDED A CB GROUP. LATER FORECASTS/AMENDMENTS MAY NEED
TO INCLUDE A PREVAILING OR TEMPO WEATHER GROUP SHOULD CONFIDENCE
IN THUNDERSTORM DEVELOPMENT INCREASE.
BOXELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 3, 5:00 AM CST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT THU JUN 3 2010
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT THU JUN 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED
WEATHER HAZARDS EXPECTED...
LIMITED HAIL RISK FOR HAIL TO THE SIZE OF PENNIES.
LIMITED THUNDERSTORM WIND RISK FOR GUSTS TO 50 MPH.
LIMITED FLOODING RISK.
LIMITED LIGHTNING RISK.
DISCUSSION...
THUNDERSTORMS WILL END EARLY THIS MORNING ACROSS FAR SOUTHERN
MISSOURI. THE MAIN THREAT FROM THESE STORMS WILL BE OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL.
A FEW ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE THIS
AFTERNOON...GENERALLY TO THE SOUTH OF INTERSTATE 44. HAIL TO
THE SIZE OF PENNIES...WIND GUSTS TO 50 MPH...AND BRIEF HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.
RESIDUAL FLOODING FROM RECENT HEAVY RAINFALL WILL ALSO REMAIN
POSSIBLE TODAY ACROSS EXTREME SOUTHEAST KANSAS...AS WELL AS
PORTIONS OF THE MISSOURI OZARKS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SLIGHT CHANCES FOR THUNDERSTORMS CONTINUE INTO THE MIDDLE
PORTION OF NEXT WEEK AS A FRONT REMAINS DRAPED ACROSS MISSOURI.
THUNDERSTORMS MAY OCCUR IN THE HEAT OF THE DAY DURING THE
AFTERNOON. ADDITIONAL ACTIVITY WILL THEN BE POSSIBLE DURING
THE OVERNIGHT AND EARLY MORNING HOURS AS CLUSTERS OF
THUNDERSTORMS TRACK SOUTHEAST OUT OF THE CENTRAL PLAINS.
AFTERNOON HEAT INDICES IN THE MIDDLE TO UPPER 90S WILL BE
POSSIBLE FROM FRIDAY THROUGH THE WEEKEND ACROSS PORTIONS OF
THE OUTLOOK AREA. PROPER PRECAUTIONS SHOULD BE TAKEN TO
PREVENT HEAT EXHAUSTION AND OTHER HEAT RELATED ILLNESSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
Flood, Douglas
- When
- June 3, 8:00 AM CST to 2:00 PM CST
- Where
- Douglas County, 2.72 mi W of Ava Muni Meml Arpt to 2.46 mi NNE of Arno
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.967, -92.729
County Road Y-519 was closed along Highway Y at Cowskin Creek.
Flood, Douglas
- When
- June 3, 8:00 AM CST to 2:00 PM CST
- Where
- Douglas County, 1.67 mi SSE of Olathe to 1.45 mi SSE of Olathe
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.008, -92.518
State Route U at Bryant Creek was closed due to high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Idaho, June 3 to 11, 2010$3.2 million · 52 kt wind · 12 events
- Hail and Damaging Winds in Massachusetts, June 3, 20101 injured · $153,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 20101 injured · $61,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 3, 2010$131,000 · 1 in hail · 5 events
- Flash Flood and Hail in Kentucky, June 3, 2010$73,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Virginia, June 3, 2010$58,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, June 3, 20102 injured · $25,000 · 74 kt wind · 3 events
- Damaging Winds in Virginia, June 3, 2010$18,000 · 50 kt wind · 10 events
- Flash Flood and Flood in Virginia, June 3, 2010$25,000 · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 3, 201057 kt wind · 21 events
- Tornado and Hail in Nebraska, June 3, 2010EF0 · 21 events
- Tornadoes and Flash Flood in Louisiana, June 3 to 4, 2010$13,000 · EF0 · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244766, 244767.